Alert archive / California / Wind Advisories in 2013
Wind Advisory 4, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 27, 2013, 3:15 AM PST. It took effect at Jan 27, 2013, 4:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2013, 3:15 AM PST (11:15 UTC)
- In effect from
- Jan 27, 2013, 4:00 AM PST
- Expired
- Jan 27, 2013, 10:00 PM PST
- In force
- 18 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
295 WWUS76 KHNX 271115 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 315 AM PST SUN JAN 27 2013 CAZ095-098-099-271930- /O.NEW.KHNX.WI.Y.0004.130127T1200Z-130128T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 315 AM PST SUN JAN 27 2013 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING FOR AREAS THROUGH AND BELOW PASSES AND CANYONS OF THE KERN COUNTY MOUNTAINS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR AREAS THROUGH AND BELOW PASSES AND CANYONS OF THE KERN COUNTY MOUNTAINS...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTHWEST INCREASING TO 25 TO 35 MPH THIS MORNING WITH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL INCREASE AS A COLD FRONT MOVES THROUGH THE REGION AND REMAIN GUSTY BEHIND THE FRONT. WINDS WILL DIMINISH BY LATE EVENING. * LOCATIONS INCLUDE: MOJAVE...TEHACHAPI...WALKER PASS...LAKE ISABELLA...INYOKERN...THE GRAPEVINE. * IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS AFFECTED WILL INCLUDE HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS TO THE MOJAVE AREA...HIGHWAY 178 THROUGH THE WALKER PASS AND HIGHWAY 14 BELOW THE WALKER PASS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
2 follow-up statements
428 WWUS76 KHNX 271943 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1143 AM PST SUN JAN 27 2013 CAZ095-098-099-280600- /O.CON.KHNX.WI.Y.0004.000000T0000Z-130128T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1143 AM PST SUN JAN 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR AREAS THROUGH AND BELOW PASSES AND CANYONS OF THE KERN COUNTY MOUNTAINS... A WIND ADVISORY FOR AREAS THROUGH AND BELOW PASSES AND CANYONS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: NORTHWEST 25 TO 35 MPH GUSTS UP TO 55 MPH. * TIMING: WINDS WILL DIMINISH BY LATE EVENING. * LOCATIONS INCLUDE: MOJAVE...TEHACHAPI...WALKER PASS...LAKE ISABELLA...INYOKERN...THE GRAPEVINE. * IMPACTS: GUSTY WINDS MAY MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ROADS AFFECTED WILL INCLUDE HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS TO THE MOJAVE AREA... HIGHWAY 178 THROUGH WALKER PASS AND HIGHWAY 14 BELOW WALKER PASS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN WEATHER.GOV/HANFORD
675 WWUS76 KHNX 280607 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1007 PM PST SUN JAN 27 2013 CAZ095-098-099-280715- /O.EXP.KHNX.WI.Y.0004.000000T0000Z-130128T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1007 PM PST SUN JAN 27 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR AREAS THROUGH AND BELOW PASSES AND CANYONS... THE WIND ADVISORY FOR AREAS THROUGH AND BELOW PASSES AND CANYONS WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. WINDS HAVE DECREASED THIS EVENING BELOW ADVISORY LEVELS AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. BREEZY NORTHWESTERLY WINDS WILL CONTINUE TONIGHT WITH OCCASIONAL GUSTS AROUND 30-40 MPH BELOW THE PASSES. $$ WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:05 AM PST, 10 minutes earlier.
Area forecast discussion, Jan 27, 3:05 AM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
305 AM PST SUN JAN 27 2013
.SYNOPSIS...
LOW CLOUDS WILL LINGER THROUGHOUT MUCH OF THE SAN JOAQUIN VALLEY
AND THE FOOTHILL REGIONS OF THE SIERRA AND THE KERN COUNTY MOUNTAINS
TODAY. A WEAK STORM SYSTEM WILL BRING A CHANCE OF LIGHT
PRECIPITATION TO MAINLY THE HIGHER TERRAIN TODAY. A DRIER AND COLDER
AIRMASS WILL MOVE IN BEHIND THIS STORM SYSTEM TONIGHT AND MONDAY.
&&
.DISCUSSION...
AT 10Z /0200 PST/ THIS MORNING...THE SURFACE COLD FRONT WAS MOVING
THROUGH THE SOUTHERN SAN JOAQUIN VALLEY. SHOWERS HAVE DEVELOPED
ALONG AND BEHIND THE FRONT...AND WINDS HAVE GUSTED TO AROUND 25-30
MPH WITH FRONTAL PASSAGE. ONE CONCERN IS THAT THE WINDS WILL FUNNEL
THROUGH THE PASSES OF THE KERN COUNTY MOUNTAINS TODAY...WITH GUSTS
TO 45+ MPH BOTH THROUGH THE PASSES AND IN THE DESERT AREAS BELOW THE
PASSES. HAVE ISSUED A WIND ADVISORY FOR THE KERN COUNTY MOUNTAIN
PASSES AND DESERT AREAS BELOW THE PASSES FROM 12Z /0400 PST/ THIS
MORNING THROUGH 06Z MONDAY /2200 PST THIS EVENING/.
SATELLITE AND RADAR LOOPS INDICATE THAT THE LEADING EDGE OF THE
UPPER-LEVEL TROUGH WAS LOCATED OVER THE SACRAMENTO DELTA WITH THE
OVERRUNNING HIGH CLOUD BAND OVER THE HANFORD WARNING/FORECAST AREA.
STILL EXPECT A SLIGHT CHANCE OF SHOWERS TODAY IN THE COLD AIRMASS
BEHIND THE FRONT...WITH BETTER CHANCES OVER THE MOUNTAINS AND ALSO
THE SOUTH END OF THE SAN JOAQUIN VALLEY WHERE LOW CLOUDS POOL.
THE LATEST MODELS FORECAST THE UPPER-LEVEL TROUGH TO MOVE A BIT MOST
SLOWLY THAN PREVIOUS RUNS...WITH THE TROUGH AXIS OVER THE CENTRAL
CALIFORNIA INTERIOR AROUND 00Z MONDAY /1600 PST TODAY/. THE TROUGH
IS FORECAST TO MOVE EAST OF THE REGION BY 12Z /0400 PST/ MONDAY.
THE UPPER-LEVEL TROUGH WILL BE THE LAST IN A SERIES OF WEATHER
SYSTEMS AFFECTING THE CENTRAL CALIFORNIA INTERIOR. BEHIND THE
FRONT...A POOL OF COLD AIR WAS MOVING INTO THE HANFORD WARNING/
FORECAST AREA. AT 10Z...THE TEMPERATURE AT THE MERCED REGIONAL
AIRPORT WAS DOWN 15 DEGREES FROM 10Z SATURDAY...AND THE DEWPOINT
WAS DOWN 17 DEGREES. WITH THE COLD AIRMASS POOLED OVER THE CENTRAL
AND SOUTHERN SAN JOAQUIN VALLEY...THERE COULD BE PATCHY FROST IN THE
COLDEST VALLEY LOCATIONS TONIGHT IF THERE IS ANY CLEARING TO ALLOW
FOR RADIATIONAL COOLING. THERE WILL BE A BETTER CHANCE FOR FROST
MONDAY NIGHT.
WITH MORE GROUND MOISTURE FROM THE RAIN...THE STAGE WILL BE SET FOR
LATE NIGHT AND MORNING FOG ONCE THE SKIES CLEAR AND AN UPPER-LEVEL
RIDGE BUILDS INTO THE STATE FROM THE PACIFIC OCEAN TUESDAY.
AN UPPER-LEVEL SHORT-WAVE MOVING THROUGH THE PACIFIC NORTHWEST IS
FORECAST TO FLATTEN THE RIDGE THURSDAY...BUT THE RIDGE WILL REBOUND
AND REMAIN OVER THE REGION THROUGH FRIDAY. THE GFS BRINGS A STRONGER
UPPER-LEVEL EAST-PACIFIC TROUGH TOWARD THE COAST NEXT SATURDAY...
PUSHING THE RIDGE EAST OF CALIFORNIA...BUT THE ECMWF KEEPS THE
TROUGH FURTHER OFFSHORE AND DEVELOPS A SPLIT FLOW OVER CALIFORNIA.
FOR NOW...GOING WITH PERSISTENCE FOR THE FORECAST FOR DAY 7.
&&
.AVIATION...
IN THE SAN JOAQUIN VALLEY...AREAS OF MVFR CIGS THRU 12Z MON WITH
ISOLATED SHRA POSSIBLE UNTIL 00Z MONDAY.
IN THE SOUTHERN SIERRA AND TEHACHAPI MTNS...AREAS OF LIFR AND MTN
OBSCURATIONS IN CLDS/PCPN THRU 12Z MON.
IN THE KERN CNTY DESERTS...ISOLATED SHRA WITH MVFR CIGS IN
CLDS/-SHRA THRU 18Z...THAN VFR CONDITIONS THROUGH 12Z MONDAY.
STRONG GUSTY WINDS BELOW THE TEHACHAPI MOUNTAIN PASSES UNTIL 06Z
MONDAY.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 01-27 70:1934 39:1963 52:1987 25:1949
KFAT 01-28 78:1986 41:1963 50:2003 23:1975
KFAT 01-29 73:1960 43:2002 55:1911 24:1902
KBFL 01-27 75:1928 37:1963 51:2008 24:1904
KBFL 01-28 77:1988 47:1957 52:1981 27:1957
KBFL 01-29 74:1986 42:2002 54:1986 27:1903
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR AREAS THROUGH AND
BELOW PASSES AND CANYONS OF THE KERN COUNTY MOUNTAINS
/CAZ095-098-099/.
&&
PUBLIC...SANGER
AVN/FW...MV
SYNOPSIS...WP
WEATHER.GOV/HANFORDHazardous weather outlook, Jan 26, 9:38 AM PST, 17 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 938 AM PST SAT JAN 26 2013 CAZ089>099-261845- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 938 AM PST SAT JAN 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.